Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2014, 5:21 PM CDT for Marengo County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 6, 2014, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:38 PM CDT | TSTM WND DMG | 4 W Thomaston, AL | LARGE TREES REPORTED DOWN IN THE HUGO COMMUNITY SE OF LINDEN ON ALABAMA HIGHWAY 43. |
| Apr 6, 5:38 PM CDT | TSTM WND DMG | 4 W Thomaston, AL | LARGE TREES REPORTE DOWN IN THE HUGO COMMUNITY SOUTHEAST OF LINDEN ON HIGHWAY 43. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS54 KBMX 062221
SVRBMX
ALC091-062300-
/O.NEW.KBMX.SV.W.0014.140406T2221Z-140406T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 600 PM CDT
* AT 516 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MYRTLEWOOD...OR 9 MILES WEST OF LINDEN...AND MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDEN...DEMOPOLIS...JEFFERSON...PIN HOOK...CHICKASAW STATE PARK...
FREDDIE JONES FIELD...DAYTON AND FAUNSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3244 8803 3247 8796 3252 8791 3252 8784
3255 8784 3252 8782 3252 8773 3248 8772
3249 8753 3231 8753 3214 8803 3218 8801
3229 8803 3231 8794 3235 8797 3237 8805
TIME...MOT...LOC 2221Z 240DEG 32KT 3230 8790
$$
563 follow-up statements
210
WWUS54 KBMX 062233
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT SUN APR 6 2014
ALC091-062300-
/O.CON.KBMX.SV.W.0014.000000T0000Z-140406T2300Z/
MARENGO AL-
533 PM CDT SUN APR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARENGO COUNTY UNTIL 600 PM CDT...
AT 525 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING PENNY SIZE HAIL...AND HAIL TO THE SIZE OF AT LEAST
QUARTERS ARE CURRENTLY POSSIBLE. DAMAGING WINDS IN EXCESS OF 60 MPH
ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR LINDEN...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DAYTON...FAUNSDALE AND OLD SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3252 8782 3252 8773 3248 8772 3248 8753
3247 8752 3247 8753 3242 8753 3231 8753
3221 8784 3237 8796
TIME...MOT...LOC 2232Z 240DEG 32KT 3235 8778
$$
56406
WWUS54 KBMX 062247
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT SUN APR 6 2014
ALC091-062300-
/O.CON.KBMX.SV.W.0014.000000T0000Z-140406T2300Z/
MARENGO AL-
547 PM CDT SUN APR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARENGO COUNTY UNTIL 600 PM CDT...
AT 542 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING AT LEAST PENNY SIZE HAIL IN MYRTLEWOOD...AND CONTINUES TO
POSSIBLY PRODUCE QUARTER SIZE HAIL OVER NORTHERN MARENGO COUNTY.
THIS STORM WAS LOCATED NEAR DAYTON...OR 9 MILES WEST OF
UNIONTOWN...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
FAUNSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3252 8773 3248 8772 3248 8753 3231 8753
3231 8754 3228 8770 3241 8778 3252 8779
TIME...MOT...LOC 2246Z 240DEG 32KT 3242 8761
$$
56818
WWUS54 KBMX 062255
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CDT SUN APR 6 2014
ALC091-062305-
/O.EXP.KBMX.SV.W.0014.000000T0000Z-140406T2300Z/
MARENGO AL-
555 PM CDT SUN APR 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARENGO COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MARENGO COUNTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3252 8773 3248 8772 3248 8753 3231 8753
3231 8754 3228 8770 3241 8778 3252 8779
TIME...MOT...LOC 2255Z 240DEG 32KT 3243 8751
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:08 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 6, 4:08 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 408 PM CDT SUN APR 6 2014 .DISCUSSION... APPENDED BELOW..IS THE FORECAST DISCUSSION FROM OUR PARTNERS ON THE EARLIER SHIFT. MANY OF THE IDEAS AND CHALLENGES REMAIN THE SAME AND WILL FOCUS ON THESE CHALLENGES AND SLIGHT ADJUSTMENTS WE MADE TO THE FORECAST. A FAIRLY BROAD AREA OF 1 TO 3 INCHES OF RAINFALL OCCURRED LAST NIGHT INTO EARLY THIS MORNING. THIS AREA WAS GENERALLY FROM NEAR LIVINGSTON TO NEAR PHENIX CITY. THIS RAINFALL HAS SET UP A BOUNDARY OF RAIN COOLED AIR...WHICH HAS MOVED ONLY SLIGHTLY NORTHWARD TODAY. ENHANCED LIFT COURTESY OF A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD OVERNIGHT INTO MONDAY AND DUMP ANOTHER 2-4 INCHES OF RAIN. THEREFORE...OVERALL TOTALS WILL GENERALLY RANGE FROM 3-4 INCHES WITH SEVERAL AREAS REACHING 5-6 INCHES. THIS WILL PRODUCE SOME FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT FOR ALL OF CENTRAL ALABAMA. THESE RAIN AMOUNTS WILL ALSO PRODUCE SIGNIFICANT RISES ON AREA MAINSTEM RIVERS. SEVERAL RIVERS ARE FORECAST AT MINOR FLOODING LEVELS WITHIN THE NEXT FEW DAYS. SEE OUR LOCAL RIVER FLOOD STATEMENTS FOR SPECIFIC FLOOD CREST AND STAGE INFORMATION. THE AIRMASS THAT PRODUCED THE SEVERE WEATHER ACROSS THE PLAINS INTO THE OHIO VALLEY SEVERAL DAYS AGO REMAINS VERY CLOSE TO THE GULF COAST. IN FACT...A FEW LOCATIONS HAVE EXPERIENCED THIS AIRMASS MOVING JUST INLAND WITH DEW POINTS INTO THE 70S. OUR NUMBER ONE CHALLENGE REMAINS...WHICH HAS BEEN MENTIONED SEVERAL DAYS IN A ROW...HOW WILL THE RAIN COOLED STABLE AIRMASS BE AFFECTED BY THE DEEPENING LOW AND SOUTHERLY WIND SURGE. THE FIRST CHANGE WAS TO SLOW THE OVERALL EVOLUTION DOWN SLIGHTLY. THE LATEST WATER VAPOR IMAGERY HAS THE UPPER TROUGH BECOMING VERY CLOSE TO NEGATIVE TILT WITH AN ENHANCED JET DEVELOPING ACROSS MEXICO AND TEXAS. THEREFORE...THE SURFACE LOW SHOULD BEGIN ITS FORMATION SHORTLY AND DEEPEN AND MOVE NORTH NORTHEAST. THE SHEAR AND WIND FIELDS REMAIN A NON-ISSUE AS THERE IS MORE THAN ENOUGH SUPPORT FOR SUPERCELLS AND TORNADOES INITIALLY. ALTHOUGH THERE REMAINS A POTENTIAL OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL ALABAMA INTO EARLY MONDAY MORNING...OUR FOCUS WILL BE FOR AREAS SOUTH OF TUSCALOOSA AND WEST OF MONTGOMERY. IT APPEARS THAT THE UNSTABLE AIR WILL PUSH FAR ENOUGH NORTH THAT THIS AREA WILL HAVE A CHANCE AT DAMAGING AND TORNADOES. DUE TO THE WIND FIELD AND SHEAR STRENGTH...A STRONG TORNADO CAN NOT BE RULED OUT. THE STRONGER CONVECTION WILL MOVE INTO THE SOUTHWEST AREAS BETWEEN 10-11 PM AND LAST THROUGH 3 AM OR SO. FOR AREAS FARTHER NORTH AND EAST...THE CONFIDENCE ON THE BUOYANCY/INSTABILITY BEING REALIZED IS MUCH LESSER. WE WILL KEEP THE ADVERTISED SEVERE WEATHER POSSIBILITY AFTER MIDNIGHT...SO KEEP ABREAST OF THE LATEST FORECAST FOR POSSIBLE CHANGES OR SUBSEQUENT WATCHES OR WARNINGS IF THEY BECOME NECESSARY. AS THE STORMS MOVE EASTWARD OVERNIGHT AND APPROACH A ROCKFORD TO MONTGOMERY LINE...IT APPEARS THAT SOME ORGANIZATION WILL OCCUR AND THE TORNADO THREAT WILL BE LESSENED INTO MORE OF A WIND DAMAGE THREAT. THIS THREAT RUNS UNTIL AROUND NOON. THIS IS A POTENT STORM SYSTEM WITH SEVERAL POSITIVES AND NEGATIVES IN THE POTENTIAL SEVERE WEATHER DEVELOPMENT. PLEASE MAKE SURE THAT YOU HAVE A WAY TO RECEIVE WATCHES AND WARNING DURING THE OVERNIGHT HOURS. CHECK YOUR NOAA WEATHER RADIO BATTERIES AND MAKE SURE YOU HAVE REVIEWED YOUR SEVERE WEATHER PREPAREDNESS PLANS. A FEW SHOWERS AND A SLIGHT CHANCE OF A THUNDERSTORM EXIST TUESDAY AND TUESDAY NIGHT AS THE MAIN UPPER TROUGH FINALLY CLEARS THE AREA. COOLER TEMPS WILL BE IN THE WAKE OF THIS FEATURE TUESDAY AND WEDNESDAY BEFORE A SHARP RISE OCCURS THE REMAINDER OF THE PERIOD. ANOTHER SYSTEM APPROACHES TOWARD THE TAIL END OF THE PERIOD. MODEL NOW HAVE A WEAKER SYSTEM PASSING SATURDAY/SUNDAY TIME FRAME WITH THE MAIN TROUGH WELL BACK TO THE WEST. ONLY SLIGHT CHANCE POPS SUNDAY ATTM. 75 && .AVIATION... 18Z TAF DISCUSSION. VERY PESSIMISTIC FORECAST FOR THE NEXT 24 HOURS. A WARM FRONT CURRENTLY PARALLELS THE GULF COAST...WITH ISENTROPIC LIFT AND AN ABUNDANCE OF MOISTURE PUSHING NORTHWARD ACROSS CENTRAL ALABAMA. ONGOING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE FORECAST PERIOD...WITH A POSSIBLE BREAK IN THE ACTIVITY FOR A COUPLE OF HOURS THIS AFTERNOON AND EVENING. HOWEVER...CONDITIONS ARE STILL NOT EXPECTED TO IMPROVE. WE WILL START OUT IN MVFR ACROSS THE NORTHERN FOUR TERMINALS AND IFR CONDITIONS AT TOI AND MGM. THESE LOW CLOUDS AND VISIBILITIES WILL MOVE NORTHWARD THROUGHOUT THE AFTERNOON...AFFECTING THE NORTHERN TERMINALS BY 00Z IF NOT SOONER. IFR CEILINGS WILL CONTINUE THROUGH TOMORROW MORNING...WITH SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE LATER THIS EVENING AS TO WARM FRONT LIFTS TO THE NORTH. THE THREAT FOR SEVERE WEATHER EXISTS AT ALL TERMINALS DURING THE EARLY MORNING HOURS ON MONDAY. BY THE END OF THE TAF CYCLE...THINGS SHOULD BEGIN IMPROVING. 73 && .PREV DISCUSSION... /ISSUED 400 AM CDT SUN APR 6 2014/ THIS DISCUSSION WILL FOCUS ON THE SEVERE WEATHER AND FLOODING POTENTIAL OVERNIGHT AND INTO THE EARLY MORNING HOURS ON MONDAY. THE MAIN LIMITING FACTOR CONTINUES TO BE THE NORTHWARD PROGRESSION OF THE WARM FRONT AND THE AMOUNT OF INSTABILITY IN THE NOCTURNAL ENVIRONMENT. THE SHEAR AND WIND FIELDS REMAIN HIGHLY FAVORABLE WITH NO LACK OF LOW LEVEL OR DEEP LAYER SHEAR. THE UPPER LEVEL PATTERN IS CURRENTLY CHARACTERIZED BY AN AMPLIFYING TROUGH ACROSS WESTERN TEXAS. A FEW WEAK SHORTWAVES CAN BE NOTED MOVING OUT AHEAD OF THIS MAIN TROUGH. AT THE SURFACE...THE WARM FRONT IS CURRENTLY LOCATED JUST ALONG THE GULF COAST WHERE DEWPOINTS ARE CURRENTLY IN THE LOW TO MID 60S. MOVING IN INLAND JUST A 100 MILES OR SO AND DEWPOINTS DROP DOWN INTO THE LOW TO MID 50S. FURTHER NORTHWARD INTO CENTRAL ALABAMA...DEWPOINTS CURRENTLY RANGE FROM 53 AT TROY TO 39 AT TUSCALOOSA. THEREFORE...IT WILL TAKE SOME TIME FOR THE MOISTURE RICH AIR TO ADVECT INTO THE AREA BEFORE SEVERE STORMS ARE EXPECTED TONIGHT. LOOKING AT THE RADAR...SHOWERS AND EVEN A FEW THUNDERSTORMS HAVE ALREADY DEVELOPED AS ISENTROPIC ASCENT HAS INCREASED NORTH OF THE WARM FRONT IN RESPONSE TO ONE OF THE LEAD SHORTWAVE TROUGHS. THESE STORMS WILL REMAIN ELEVATED THROUGHOUT THE MORNING AND AFTERNOON HOURS WITH THE FRONT STILL SOUTH OF THE AREA AND NOT EXPECTING ANY SEVERE STORMS UNTIL AFTER 9 PM. CONTINUED MOISTURE ADVECTION AND ISENTROPIC ASCENT NORTH OF THE WARM FRONT WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES SOUTH OF I-20 DURING THE DAY TODAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE UPPER LEVEL TROUGH WILL PIVOT ACROSS THE SOUTHERN PLAINS TODAY WITH CYCLOGENESIS EXPECTED ALONG THE GULF COAST. THE SURFACE LOW WILL DEEPEN AS IT TRACKS NORTHWARD ACROSS MS. THIS RAPID DEEPENING WILL CAUSE A SHARP INCREASE IN THE LOW LEVEL JET. THE LATEST MODEL RUNS ARE JUST A TOUCH WEAKER WITH THE LOW LEVEL JET AS COMPARED TO LAST NIGHT BUT 850 MB WINDS INCREASE TO 45-65 KTS WITH 925 MB WINDS IN THE 35-55 KT RANGE. THESE INCREDIBLE WIND FIELDS WILL CREATE 0-1 BULK SHEAR VALUES OF 35-50 KTS WITH 0-1 KM SRH VALUES RANGING ANYWHERE FROM 250-400 M2/S2. IN ADDITION...THE DEEP LAYER 0-6 KM BULK SHEAR WILL BE ON THE ORDER OF 45-65 KTS. THEREFORE...THE LOW LEVEL AND DEEP LAYER SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT ROTATING UPDRAFTS. WIDESPREAD RAINFALL IS EXPECTED TODAY AND THIS WILL HAVE A STABILIZING EFFECT ON THE ATMOSPHERE. THE FRONT WILL BE HINDERED MUCH OF THE DAY TODAY DUE TO THIS FACT. HOWEVER...THE LOW LEVEL JET EXPERIENCES A SHARP INCREASE AFTER 03Z TONIGHT. THIS PUSH OF WARM AND MOIST AIR SHOULD PUSH THE FRONT NORTHWARD INTO THE FORECAST AREA. MOST OF THE MODELS INDICATE THAT THE 60 DEGREE ISODROSOTHERM WILL MOVE NORTHWARD THROUGHOUT THE FORECAST AREA WITH THE 65 DEGREE ISODROSOTHERM MOVING AS FAR NORTH AS A TUSCALOOSA...TO ALABASTER...TO AUBURN LINE. WITH THESE DEWPOINTS...EXPECT SBCAPE VALUES WILL BE ABLE TO PUSH UP INTO THE 250-500 J/KG RANGE. ALTHOUGH LOW...THESE NUMBERS AGAIN ARE MORE THAN SUFFICIENT TO MAINTAIN SUPERCELLS. MODEL SOUNDINGS APPEAR TO THINK THAT THE BOUNDARY LAYER WILL DECOUPLE DURING THE OVERNIGHT HOURS WITH AN INVERSION JUST OFF THE SURFACE. DO NOT BELIEVE THIS WILL HAPPEN WITH SOUTHERLY WINDS IN THE 10-20 MPH RANGE. THEREFORE...INSTABILITY VALUES COULD BE SLIGHTLY UNDERDONE. IF SO...THE STORMS COULD BE STRONGER THAN CURRENTLY FORECAST. THE ANALOG GUIDANCE SUGGEST A DECENT LIKELIHOOD OF TORNADO OCCURRENCE WITH OVER HALF THE SIMILAR EVENTS HAVING AT LEAST ONE TORNADO. IT IS INTERESTING TO NOTE THAT ALL OF THE ANALOG EVENTS WERE FROM EVENTS WITH TORNADOES OF WEAK INTENSITY. THIS IS MOST LIKELY DUE TO THE LOW CAPE VALUES WHICH COULD BE UNDERDONE. LATEST HI-RES GUIDANCE SUPPORTS THE PREVIOUS FORECAST STORM EVOLUTION. MOST OF THE HI-RES MODELS INDICATE THAT SUPERCELLS WILL DEVELOP IN THE WARM SECTOR AS EARLY AS 9 PM ACROSS SOUTHWEST ALABAMA. THE SUPERCELLS THEN TRANSITION INTO A LINE AROUND 3 AM AND PROGRESS TO THE EAST. EXPECT TORNADOES WILL BE THE PRIMARY THREAT WITH THE SUPERCELL MODE AND THE THREAT WILL TRANSITION TO MORE OF A WIND THREAT THROUGHOUT THE OVERNIGHT HOURS. THE LOW LEVEL JET WILL LIFT OUT OF THE FORECAST AREA LATE MONDAY MORNING WITH THE SEVERE WEATHER THREAT ENDING AROUND NOON ON MONDAY. FOR NOW...I HAVE CONTINUED TO MENTION THE RISK OF TORNADOES ACROSS ALL OF CENTRAL ALABAMA. HOWEVER...THE HIGHEST CONFIDENCE EXISTS ACROSS SOUTHWESTERN PORTIONS OF THE STATE...ESPECIALLY FOR LOCATIONS ALONG AND SOUTH OF A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE. FURTHER TO THE NORTH AND EAST...THE CONFIDENCE GREATLY DECREASES WITH THE LOWER INSTABILITY. A FLASH FLOOD WATCH HAS BEEN ISSUED DUE TO THE DURATION OF MODERATE TO HEAVY RAINFALL EXPECTED. AS STATED PREVIOUSLY IN THE DISCUSSION...1 TO 2 INCHES OF RAIN ARE EXPECTED TODAY NORTH OF THE WARM FRONT. THIS RAINFALL WILL ACT TO SATURATE THE GROUND AHEAD OF THE STORMS EXPECTED TONIGHT. THIS CONTINUED HEAVY RAINFALL WILL PRODUCE TOTAL STORM AMOUNTS OF AROUND 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AGAIN...CONTINUED HEAVY RAINFALL WILL CAUSE THE LIKELIHOOD OF FLASH FLOODING AND FLOODING IN AREAS OF POOR DRAINAGE. PLEASE REMEMBER TO TURN AROUND DON'T DROWN IF YOU MUST TRAVEL TONIGHT. THE SEVERE WEATHER IS ALSO EXPECTED TO OCCUR OVERNIGHT. PLEASE REMEMBER TO HAVE SOME WAY TO GET WEATHER INFORMATION THAT CAN WAKE YOU UP. THE MAIN IMPACTS ARE EXPECTED DURING THE OVERNIGHT HOURS. THE COLD FRONT WILL FINALLY MOVE THROUGH THE AREA ON MONDAY WITH DRIER CONDITIONS EXPECTED BRIEFLY MONDAY NIGHT BEFORE ANOTHER CHANCE OF RAIN ARRIVES ON TUESDAY. CONDITIONS FINALLY DRY OUT ON WEDNESDAY WITH TEMPERATURES SLOWLY INCREASING THROUGHOUT THE END OF THE WORK WEEK. 05/MA && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 70 48 65 44 / 100 100 20 40 20 ANNISTON 58 70 47 65 43 / 100 100 20 40 20 BIRMINGHAM 59 71 46 65 43 / 100 100 20 40 20 TUSCALOOSA 58 72 45 67 44 / 100 80 20 40 20 CALERA 57 71 47 65 44 / 100 100 20 40 20 AUBURN 56 71 47 66 44 / 100 100 20 40 20 MONTGOMERY 62 74 49 68 46 / 100 100 20 40 20 TROY 62 74 50 68 45 / 100 100 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 6, 2:00 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT SUN APR 6 2014 ALZ011>015-017>050-071900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 200 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A THREAT FOR SEVERE WEATHER WILL RETURN THIS EVENING INTO MONDAY MORNING AS A STRONG STORM SYSTEM MOVES NORTHEASTWARD FROM THE MISSISSIPPI GULF COAST. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES AND FLOODING. THE SEVERE WEATHER IS EXPECTED TO BEGIN AFTER 10 PM TONIGHT FOR THE SOUTHWEST PORTIONS OF THE AREA...AND LAST UNTIL AROUND NOON MONDAY FOR SOUTHEAST CENTRAL ALABAMA. WHILE SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA DURING THIS TIME FRAME...THE MOST LIKELY LOCATIONS FOR SEVERE WEATHER THROUGH 7 AM WILL BE GENERALLY ALONG AND SOUTH OF A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE. A STRONG TORNADO WILL BE POSSIBLE NEAR AND SOUTH OF A LINE FROM ALICEVILLE...TO CENTREVILLE...TO MONTGOMERY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THREAT FOR SEVERE WEATHER WILL CONTINUE PAST SUNRISE MONDAY THROUGH AROUND NOONTIME AS THE STORM SYSTEM PROGRESSES ACROSS THE REGION. THE MAIN THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...AND FLOODING. THE MAIN THREAT AREAS WILL SHIFT EAST TO GENERALLY ALONG AND SOUTHEAST OF A ROCKFORD TO MONTGOMERY LINE THROUGH MIDDAY. AS THIS WILL BE A PROLONGED RAIN EVENT...THERE WILL BE A POTENTIAL FOR FLOODING ISSUES...AS WELL AS RISES ON AREA RIVERS. TOTAL RAINFALL ACCUMULATION WILL BE GENERALLY 3 TO 4 INCHES... WITH LOCALLY HIGHER AMOUNTS. SOME OF THE RISES ON RIVERS COULD CAUSE MINOR FLOODING AFTER THE RAIN ENDS THROUGH MUCH OF THE WEEK. PLEASE REFER TO FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS EVENING AND INTO MONDAY.
In the hours before
Special weather statement, Apr 6, 5:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SUN APR 6 2014
ALZ039-062300-
MARENGO AL-
508 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO COUNTY UNTIL 600
PM CDT...
AT 504 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR INDIAN SPRINGS...OR 15 MILES WEST OF LINDEN...
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINDEN...
DEMOPOLIS...
MYRTLEWOOD...
JEFFERSON...
PIN HOOK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3218 8801 3229 8803 3231 8794 3237 8805
3244 8803 3247 8796 3252 8791 3252 8784
3255 8784 3252 8782 3252 8773 3248 8772
3249 8753 3231 8753 3231 8748 3226 8748
3211 8798 3210 8805
TIME...MOT...LOC 2208Z 240DEG 38KT 3225 8799
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:18 PM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 37 hr |
| Apr 6, 8:51 AM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 3 days |
| Apr 6, 8:51 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 59 hr |
| Apr 6, 10:15 AM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 3 hr |
| Apr 6, 11:46 AM CDT | Areal Flood Advisory | BMX | Barbour, Pike | 3 hr |
| Apr 6, 2:43 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Apr 6, 3:04 PM CDT | River Flood Warning | BMX | Dallas, Perry | 6 days |
| Apr 6, 3:13 PM CDT | River Flood Warning | BMX | Montgomery | 3 days |
| Apr 6, 5:08 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Apr 6, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 61 min |
| Apr 6, 6:46 PM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes, Marengo, Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.